MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H
Model Number NA-U200H-8022
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the aspiration needle guidewire was difficult to insert and got stuck.The issue occurred during the therapeutic procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned, and the reportable malfunction was not confirmed.Based on the results of the investigation, a definitive root cause for the event could not be determined.However, it is likely that the guidewire may not be able to be inserted into the needle tube.Content of the instruction manual was confirmed.The instruction manual contains the following descriptions, and it warns against this event."do not operate the guidewire with excessive force.In particular, do not pull the guidewire if you feel resistance.Do not roll the insertion tube into a diameter smaller than 20 cm.This may cause the insertion tube to break.Do not use this product if the insertion part is broken, bent, cracked or otherwise deformed.Using a product with a deformed insertion part may lead to unexpected perforation, heavy bleeding or mucosal damage.If there is strong resistance making it difficult to insert the suction biopsy needle into the endoscope, do not force it in.Return the angle of the endoscope to the point where it can be inserted comfortably.If there is strong resistance making insertion difficult even after returning the angle of the endoscope, discontinue use.Forcing the needle into the endoscope may result in perforation, heavy bleeding, mucosal damage, etc., or it may cause damage to the endoscope or suction biopsy needle." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported that the issue occurred during endoscopic ultrasound-biliary drainage procedure.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U200H
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19724703
Report Number9614641-2024-01418
Device Sequence Number8275289
Product Code FCG
UDI-Device Identifier04953170380488
UDI-Public04953170380488
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-U200H-8022
Device Lot Number3XK05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown